It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-06-2005, 08:34 AM   #1
Junior Member
(female)
 
Join Date: Jul 2004
Posts: 28
nenna71 HB User
4th day off of a beta blocker

And I feel horrible! Yesterday all I did was sleep. I think I was actually only awake for about 6 hours yesterday. I have a constant headache. My resting heart rate is around 90 and just walking up a flight of stairs sends it over 100. The only reason for me coming off the beta blocker is that I am losing my hair and if this is how I am going to feel without it, I would rather be bald! My Dr has me on Micardis now and my BP is 114/64 so that is working but my heart rate is really bothering me. Is this normal? Will it go down?

Brenda

 
Old 06-06-2005, 01:32 PM   #2
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: 4th day off of a beta blocker

How much beta blocker were you taking? Did you just quit or wean off? Generally weaning off is a better idea to avoid rebound hypertension, but it sounds like your bp is under control now. You may still be feeling withdrawal from the beta blocker though

 
Sponsors Lightbulb
   
Old 06-06-2005, 01:56 PM   #3
Junior Member
(female)
 
Join Date: Jul 2004
Posts: 28
nenna71 HB User
Re: 4th day off of a beta blocker

I was on 50mg of Atenolol and my Dr. didn't wean me off of it. Just had me stop taking it and replaced it with Micardis. Thank you.

 
Old 06-06-2005, 07:01 PM   #4
Inactive
(male)
 
Join Date: Mar 2005
Posts: 679
Stumper HB User
Re: 4th day off of a beta blocker

Quote:
Originally Posted by nenna71
I was on 50mg of Atenolol and my Dr. didn't wean me off of it. Just had me stop taking it and replaced it with Micardis. Thank you.

Nenna,

I think that your heart rate may settle down after a few days. My guess is that you had gotten a headache from the increased rate and rebound affect. I took Atenolol and am now off of it.
I am not sure about Micardis but you may wish to try Verapamil a CCB. Why? Because it has a small amount of some sort of Beta blocker in it but not nearly as severe as Aenolol. It may help you plus it is cheap enough.

 
Old 06-07-2005, 05:56 AM   #5
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: 4th day off of a beta blocker

nenna,

If you need some relief, why not take a LITTLE atenolol...maybe 25 mg every other day. Do this for a week or so and the quit again. It might make you feel better.
You can take this with the Micardis.

You're doctor did you a HUGE disservice and should KNOW better than to cold turkey someone from a beta blocker. He could KILL someone doing that! No, Micardis will NOT alleviate the shock of atenolol withdrawal one bit.

Last edited by Lenin; 06-07-2005 at 05:57 AM.

 
Old 06-07-2005, 08:01 PM   #6
Senior Veteran
(female)
 
Join Date: Mar 2005
Location: NY
Posts: 592
Looly HB UserLooly HB User
Re: 4th day off of a beta blocker

Axe - I weaned from 50 mg to 0 with no problem. Just did it smartly. Went from 50 to 25 mgs. No problems. Then went from 25 to 12.5. Cut the 25 in half. Took the 25 for a week or so. Had a little anxiety but nothing to speak of or complain about. Then took 12.5 mg for another week. Then went every other day for a few days and VOILA, I'm off of atenolol. I was scared silly ...... but it can be done. Very slowly! Good luck.

 
Old 06-11-2005, 10:07 PM   #7
Junior Member
(female)
 
Join Date: May 2005
Posts: 32
ms_hypertensive HB User
Re: 4th day off of a beta blocker

I am on 12 1/2 mg Tenormin at the moment -- I am trying so hard to eat better (no sugar, strict salt consumption, fruits, veggies, nuts, etc) and exercise 1 1/2 hours every day. My BP is lots better, and I want to ditch the beta blocker. I was on this amount years ago, and the doctor took me off cold turkey -- I did not experience any side effects, so I just assumed that the 12 1/2 mg had not been a factor in the lower BP. But 2 years later, I was back up to 140/90 and was put back on it, now for 4 1/2 years. What do you think of weaning off by increasing the gap I take the medication every day by 2-3 hours every few days? Does that sound logical? Hearing some of the difficulties patients here are experiencing weaning off beta blockers, I am hoping to avoid withdrawal discomforts -- even though I was taken off this amount of medication cold turkey before and had no problems. I have been on the beta blocker over twice as long as I was the first time, so that concerns me, as well. I used to have weight fluctuations -- yo-yoing up 20 pounds and down and up again -- does this have bad repercussions for HBP? (I think my numbers are inherited from my mother who had appalling HBP at my age and was always an anxious worrier)

 
Old 06-12-2005, 04:43 AM   #8
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: 4th day off of a beta blocker

ms hypertensive,

The 12.5 mg. is a very small dose so maybe no wean is needed but for safety sake and to prevent a racing heart and the jitters I think perhaps taking it every second day for 2 weeks might be a good way to go. Just check your heart rate periodically; it's a pretty good monitor.

I think it's very hard to keep weight down with any beta-blocker. Personally, I feel every yo-yo of weight hikes the BP a teeny bit, but unfortunately teenies begin to accumulate. Strictly IMHO.

 
Old 06-15-2005, 01:59 AM   #9
Junior Member
(male)
 
Join Date: Jun 2005
Posts: 11
bankerky HB User
Re: 4th day off of a beta blocker

I suggest talking to your doctor if you think you are having withdrawal. More than likely, your heart rate was so slow for so long while on the betablocker, you are just hypersensitive to the increased heart rate now. I had the same problem when I stopped Toprol XL 50mg.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Could my beta blocker be causing my HBP? Sunsetnan High & Low Blood Pressure 3 04-09-2010 06:43 AM
Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
Beta Blocker Without Rash pete444 High & Low Blood Pressure 2 12-09-2008 06:07 AM
Question re: CCBs & beta blockers Sonia567 High & Low Blood Pressure 14 12-24-2006 05:06 PM
How soon would beta blocker help with PVC's, if it's going to help at all? zosolizard Heart Disorders 10 12-20-2006 12:35 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:56 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!